MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX SMIC/ID-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX SMIC/ID-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 448802
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Pma / 510(k)#: the bd phoenix¿ smic/id-101 is an antimicrobial resistance panel consists of a combination of the following 510k numbers: k050745, k050747, k050780, k050865, k050881, k050946, k050982, k051109, k051138, k051204, k051266, k051272, k051692, k062206.
 
Event or Problem Description
It was reported that while using bd phoenix¿ smic/id-101 a mis-id was observed by the laboratory personnel.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: " it was reported that mis-id of strep peuno to strep mitis occurred.(b)(6) 2021 18:07:55 (gmt) customer problem: customer reporting mis-id of strep peuno to strep mitis.".
 
Event or Problem Description
It was reported that while using bd phoenix¿ smic/id-101 a mis-id was observed by the laboratory personnel.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: " it was reported that mis-id of strep peuno to strep mitis occurred.Nitasha assi : 2021-04-12 18:07:55 (gmt) ¯ customer problem: customer reporting mis-id of strep peuno to strep mitis.".
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification of streptococcus pneumoniae as streptococcus mitis when using phoenix panel smic/id-101 (448802) batch number 0203650.The customer did not provide samples, isolates, or lab reports for investigation.To investigate, a total of two (2) retention panels from the complaint batch were tested using qc isolates of streptococcus pneumoniae (a49619).Both panels tested during investigation identified correctly as streptococcus pneumoniae.Since the identification results yielded during investigation were satisfactory the complaint is not confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed three (3) additional complaints on the complaint batch that are unrelated to this complaint.Complaint trending was performed and a trend was found for this defect (s.Pneumoniae identifying as s.Mitis) in february 2020.Based on the severity and rate of the defect, a corrective and preventive action (capa) investigation was not initiated.Bd id/ast plant quality will continue to monitor for trends associated with this defect, including changes in severity and rate.

Brand Name
BD PHOENIX SMIC/ID-101
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11786949
Report Number1119779-2021-00775
Device Sequence Number3938049
Product Code LON
UDI-Device Identifier30382904488025
UDI-Public30382904488025
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Model Number448802
Device Catalogue Number448802
Device Lot Number0203650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1